Alert archive / Puerto Rico / Flash Flood Warnings in 2022
Flash Flood Warning 68, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 26, 2022, 8:37 AM CDT. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 26, 2022, 8:37 AM CDT (13:37 UTC)
- Expired
- Oct 26, 2022, 2:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 67 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 9:11 AM CDT | HEAVY RAIN 2.59 | 4 Ene Esperanza, PR | MESONET STATION VIEP4 VIEQUES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
583
WGCA52 TJSJ 261337
FFWSJU
PRC147-261645-
/O.NEW.TJSJ.FF.W.0068.221026T1337Z-221026T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
937 AM AST Wed Oct 26 2022
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Vieques County in Puerto Rico...
* Until 1245 PM AST.
* At 937 AM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of urban areas, roads and underpasses
as well as other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 1817 6550 1817 6549 1813 6551 1816 6540
1813 6527 1811 6535 1812 6536 1812 6534
1813 6536 1811 6538 1811 6543 1810 6542
1810 6545 1809 6545 1808 6554 1810 6558
1812 6558 1813 6552
FLASH FLOOD...RADAR INDICATED
$$
CAM2 follow-up statements
316
WGCA52 TJSJ 261635
FFWSJU
PRC147-261945-
/O.EXT.TJSJ.FF.W.0068.000000T0000Z-221026T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1235 PM AST Wed Oct 26 2022
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
Vieques County in Puerto Rico...
* Until 345 PM AST.
* At 1235 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 1817 6550 1817 6549 1813 6551 1816 6540
1813 6527 1811 6535 1812 6536 1812 6534
1813 6536 1811 6538 1811 6543 1810 6542
1810 6545 1809 6545 1808 6554 1810 6558
1812 6558 1813 6552
FLASH FLOOD...RADAR INDICATED
$$
CAM117
WGCA72 TJSJ 261940
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
340 PM AST Wed Oct 26 2022
PRC147-261950-
/O.EXP.TJSJ.FF.W.0068.000000T0000Z-221026T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vieques PR-
340 PM AST Wed Oct 26 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 345 PM AST THIS AFTERNOON FOR
VIEQUES COUNTY...
Flood waters continue to recede. The heavy rain has ended. Flooding
is no longer expected to pose a threat at this time. Please continue
to heed to any road closures and remain alert to ponded water on
roads.
A Flood Watch remains in effect until 800 PM AST Thursday for
portions of Puerto Rico and Virgin Islands as additional rains will
remain possible.
LAT...LON 1817 6550 1817 6549 1813 6551 1816 6540
1813 6527 1811 6535 1812 6536 1812 6534
1813 6536 1811 6538 1811 6543 1810 6542
1810 6545 1809 6545 1808 6554 1810 6558
1812 6558 1813 6552
$$
RAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 4:42 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Oct 26, 4:42 AM CDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service San Juan PR 542 AM AST Wed Oct 26 2022 ...New SYNOPSIS, AVIATION, MARINE, HYDROLOGY... .SYNOPSIS... Issued at 457 AM AST Wed Oct 26 2022 An upper level trough has created an active band of convergence with showers and thunderstorms that will move across Puerto Rico today and into the U.S. Virgin Islands. A tropical wave will also move into the area from the east creating very wet conditions over most of the area. A flash Flood Watch is in effect for Puerto Rico and the U.S. Virgin Islands. Conditions will improve somewhat through the rest of the week but both Puerto Rico and the U.S. Virgin Islands are expected to be wet through at least Friday, with showers and thunderstorms in rich moisture carrying on well into next week. && .SHORT TERM...Today through Friday... The short term forecast remains on track. An upper-level low and the associated surface trough in combination with a tropical wave will maintain wet and unstable weather conditions today and tomorrow. This will cause widespread shower activity along with thunderstorms across the region. As a result, a Flash Flood Watch was issued for all of Puerto Rico and the U.S. Virgin Islands, where urban and flash flooding impacts are likely, including mudslides in areas of steep terrain. With the activity of today and tomorrow, rainfall accumulations will range between 6 and 8 inches with isolated maximum amounts of 10 inches over the eastern third of Puerto Rico and between 2 to 6 inches, elsewhere. Residents and visitors should remain alert for flooding in urban areas and water surges in the local rivers. On Friday, as the upper-level low and associated surface trough moves northward, the wind pattern at the surface will turn from the southeast, setting up low-level convergence over the area. This will promote moisture pooling across the forecast area with plenty of tropical moisture increasing precipitable water values above climatological normals. Therefore, expect an active weather day, especially in the afternoon hours with enhancement of local and diurnal effects. Continued flood impacts are also likely on Friday. .LONG TERM...Saturday through Thursday... The upper level trough to our northwest will move northeast Saturday and Sunday, but some influence will still be felt. As it goes by, the 700 mb high in the central Atlantic will be able to push some drier air into the area and this will reduce the over all precipitable water values--though not below 2 inches. But, a tropical wave currently near 50 west and 8 degrees north will move into the southeastern Caribbean Sea on Friday and there is a fair probability at this time that it will initiate cyclogenesis near the coast of Venezuela. By Saturday night, the southeast flow diverted around this low will already be bringing another surge of moisture into the area that will continue the wet pattern through at least Monday night. Currently, the GFS does not develop this low substantially until Tuesday night or Wednesday and this will allow modestly moist air to replace the supercharged tropical airmass that the system will have brought up Saturday night through Monday. Actually, with one minor exception Sunday morning, precipitable water values will remain above 2 inches through Tuesday morning of next week where normal is around 1.7 inches. This continued moisture in modestly unstable air (500 mb temperatures remain between minus 5 and minus 6 degrees the whole time) will bring scattered showers and thunderstorms with local urban and small stream flooding each day in an easterly windflow pattern. Because of the already saturated soils, flooding and mudslides will continue to be a risk throughout the period. && .AVIATION... (06Z TAFS) Issued at 457 AM AST Wed Oct 26 2022 Poor weather conditions will persist through the forecast period. Sct-Num SHRA and TSRA will continue thru 26/18z across the most of PR and the USVI resulting in periods of MVFR conds across all TAF sites. Additionally, +SHRA with VCTS & TSRA are expected over the north coast of PR affecting the regional waters and the local flying area. SFC winds will remain from the E-SE at 10 kt with higher gusts near the thunderstorms, increasing to 10- 15 kt around 26/14Z with sea breeze variations. Maximum winds 30-45 kt veering from SSW at FL220 to WSW at FL500. Strongest winds at FL350, 400 and 470. && .MARINE... Issued at 457 AM AST Wed Oct 26 2022 Marine conditions will remain generally southeast 10 to 15 knots, but will be variable around showers and thunderstorms and in the vicinity of a north-south oriented trough currently over the western third of Puerto Rico. This trough will move across Puerto Rico and the waters north and south of it today and stall around the U.S. Virgin Islands tonight through Friday. Locally stronger winds will bring seas up to 6 feet in the activity. Winds turn toward the east on Saturday as the trough returns to the west will and remain easterly through Wednesday. && .HYDROLOGY... Issued at 457 AM AST Wed Oct 26 2022 A very wet period across Puerto Rico and the U.S. Virgin Islands has begun. Rainfall amounts over the local waters have exceeded 5 inches in the last 12 hours, and since midnight, 3.5 inches have fallen over the eastern part of Guayama. Much of the south coast has received over one half inch. Many areas this week have received considerable rainfall and will be subject to debris flows including boulders that can drop onto roads without warning. Residents are urged to exercise extreme caution if they must travel today and tomorrow. For more details please see the Flash Flood Watch issued by the National Weather Service. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...Flood Watch through Thursday evening for PRZ001>013. VI...Flood Watch through Thursday evening for VIZ001-002. && SHORT TERM...DS LONG TERM....WS AVIATION...LIS
Hazardous weather outlook, Oct 26, 4:46 AM CDT, 3 hours 51 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 545 AM AST miercoles 26 de octubre de 2022 AMZ710>745-PRZ001>013-260915- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Las aguas costeras cercanas y lejanas a la costa del Atlantico y del Caribe- 545 AM AST miercoles 26 de octubre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes. .Rayos...Tronadas de aisladas a dispersas se esperan a traves de las islas. Este atento a las tronadas en su area y este preparado para refugiarse. .Lluvia Excesiva...Una Vigilancia de Inundaciones repentinas esta en efecto hasta el jueves temprano en la noche. Inundaciones de areas urbanas, carreteras, riachuelos y arroyos. Inundaciones repentinas aisladas son posibles. . Vientos...Se esperan condiciones ventosas a traves de las aguas locales y cerca de Culebra. Asegure objetos que esten sueltos. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en las zonas de olas rompientes, particularmente a traves de la costa norte, sureste, este y oeste de Puerto Rico, al igual que las playas en Vieques y Culebra. .DIAS DOS A SIETE...jueves a martes El peligro por inundaciones y rayos continua elevado el jueves. Por lo tanto, sigue en efecto una Vigilancia de inundaciones repentinas hasta el jueves temprano en la noche. Luego se espera que prevalezca un riesgo elevado a traves de sectores del interior y oeste de Puerto Rico durante el periodo. El viento y las condiciones maritimas se espera aumenten ligeramente el jueves. Los indices de calor podrian llegar a los 102 grados el sabado al domingo a traves del norte central de la isla. .Comunicado sobre informacion reportada por observadores... Se recomienda a los observadores a reportar. Por favor, brinde toda la informacion relacionada a inundaciones al Servicio Nacional de Meteorologia. AMZ715-725-VIZ001-002-250845- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 545 AM AST miercoles 26 de octubre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .DIA UNO...Hoy y Esta Noche .Rayos... Se esperan tronadas de aisladas a dispersas a traves de las islas el dia de hoy . Revise su plan para sus actividades al aire libre. Este atento a las tronadas en su area y este preparado para refugiarse. .Lluvia Excesiva...Una Vigilancia de Inundaciones repentinas esta en efecto hasta el jueves temprano en la noche. Inundaciones de areas urbanas, carreteras, riachuelos y arroyos. Inundaciones repentinas aisladas son posibles. . Vientos...Se esperan condiciones ventosas a traves de las aguas locales. Asegure objetos que esten sueltos. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en las zonas de olas rompientes, particularmente a traves de las playas orientadas el extremo este de Santa Cruz. .DIAS DOS A SIETE...jueves a martes El peligro por inundaciones y rayos continua elevado el jueves. Por lo tanto, sigue en efecto una Vigilancia de inundaciones repentinas hasta el jueves temprano en la noche. El viento y las condiciones maritimas se espera aumenten ligeramente el jueves. .Comunicado sobre informacion reportada por observadores... Se recomienda a los observadores a reportar. Por favor, brinde toda la informacion relacionada a inundaciones al Servicio Nacional de Meteorologia.
In the hours before
Special weather statement, Oct 26, 4:34 AM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service San Juan PR
534 AM AST Wed Oct 26 2022
PRZ003-261000-
Southeast PR-
534 AM AST Wed Oct 26 2022
...A strong thunderstorm will impact portions of Arroyo, Guayama,
Maunabo and Patillas Municipalities through 600 AM AST...
At 534 AM AST, a strong thunderstorm was over Arroyo, moving north
near 15 mph.
HAZARD...Winds up to 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Guayama, Arroyo, Patillas, Corazon, Olimpo, Palmas, Buena Vista,
Jobos, Yaurel, Lamboglia and Palo Seco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 1803 6617 1805 6597 1799 6590 1798 6599
1798 6602 1797 6603 1795 6616
TIME...MOT...LOC 0934Z 164DEG 17KT 1800 6605
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DSRThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:48 PM CDT | Special Marine Warning | JSJ | 42 min | |
| Oct 25, 9:47 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 25, 9:49 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 25, 9:55 PM CDT | Special Marine Warning | JSJ | 95 min | |
| Oct 25, 11:49 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 26, 12:05 AM CDT | Areal Flood Advisory | JSJ | 104 min | |
| Oct 26, 4:12 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 4:34 AM CDT | Special Weather Statement | JSJ | 26 min | |
| Oct 26, 4:47 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 26, 5:03 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 5:18 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 5:30 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 7:26 AM CDT | Areal Flood Advisory | JSJ | 66 min | |
| Oct 26, 7:39 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 26, 8:31 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 26, 9:39 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 26, 6:57 PM CDT | Areal Flood Advisory | JSJ | 4 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.